Hyperinvariant subspaces for some subnormal operators

C. Foias, I. B. Jung, E. Ko, C. Pearcy

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


In this article we employ a technique originated by Enflo in 1998 and later modified by the authors to study the hyperinvariant subspace problem for subnormal operators. We show that every "normalized" subnormal operator S such that either {(S*nSn)1/n} does not converge in the SOT to the identity operator or {(SnS *n)1/n} does not converge in the SOT to zero has a nontrivial hyperinvariant subspace.

Original languageEnglish
Pages (from-to)2899-2913
Number of pages15
JournalTransactions of the American Mathematical Society
Issue number6
StatePublished - Jun 2007


  • Hyperinvariant subspaces
  • Spectral measures
  • Subnormal operators


Dive into the research topics of 'Hyperinvariant subspaces for some subnormal operators'. Together they form a unique fingerprint.

Cite this